Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online
Ask a Urologist   »  

Had unprotected sex. Feeling uncomfortable and developed rashes on penis. What are the risks?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 12673 Questions
Question
I had sex with a long term girlfriend (who was a virgin) recently. She was taking the pill so we did not use a condom. The day after my penis started feeling quite uncomfortable and since then I have developed a rash on the tip of my penis which occasionally can be very uncomfortable but most of the time isn't too bad. However, the same thing happened when I first had sex without a condom with my ex-girlfriend but after it cleared up (after about 2 weeks) it never happened again and we were having sex for about a year and a half after that. I'm fairly sure it can't be an STD as the two girls I've had sex with were virgins but it is quite uncomfortable and I would like to know if there is a way of healing it quickly and also avoiding it in the future?
Posted Wed, 7 Nov 2012 in Penis Problems
 
 
Answered by Dr. Michelle Gibson James 3 hours later
HI, thanks for using healthcare magic

It is possible that you have balanitis which is inflammation or infection of foreskin/head of the penis.It can result for bacterial or fungal infection, harsh soaps, not rinsing off soap properly, uncontrolled diabetes.
It can cause a rash like you are experiencing, redness, some persons have pain and a discharge.
One of the most common causes is fungal or yeast infection, so you can try treatment with a topical antifungal.
If it does not resolve or worsens then you may want to consider visiting your doctor for an assessment.

I hope this answers your query, feel free to ask any other questions
Above answer was peer-reviewed by
 
Follow-up: Had unprotected sex. Feeling uncomfortable and developed rashes on penis. What are the risks? 45 minutes later
Hi,
Thanks for the response.
Last time I had it, it went after a couple of weeks or less. So I assume it will do the same this time.

What I'd also like to know, however, is am I likely to get it again? And is there anyway of treating it so that it will not return? Or is it one of those things that just comes up occasionally and I will just have to wait for it to go each time?

Thanks
 
 
Answered by Dr. Michelle Gibson James 3 hours later
Hi, if you notice that it is related to any particular soap, cream or lotion that you use then you can limit use.
Ensure that the soap is completely washed off and there is no collection of smegma.

Other than the above there is no way of preventing future episodes.

Feel free to ask anything else
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor